MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: lab manager.Device evaluated by mfg : device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of a lower extremity angiogram with intervention, the hub separated from a flexor raabe guiding sheath upon removal of the device.Access was obtained in the scarred left groin to target below the knee.The iliac arteries were noted to be mildly calcified, and resistance was noted upon advancement.Resistance was also encountered at the end of the procedure, reportedly due to scarring.The user pulled the device from the hub, again meeting resistance.The hub/valve then separated, prior to reinsertion of the dilator.The user then reinserted the dilator and the sheath was successfully removed from the patient.The procedure was completed at that point.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, at the end of a lower extremity angiogram with intervention, the hub separated from a flexor raabe guiding sheath upon removal of the device.Access was obtained in the scarred left groin to target below the knee.The iliac arteries were noted to be mildly calcified, and resistance was noted upon advancement.Resistance was also encountered at the end of the procedure, reportedly due to scarring.The user pulled the device from the hub, again meeting resistance.The hub/valve then separated, prior to reinsertion of the dilator.The user then reinserted the dilator and the sheath was successfully removed from the patient.The procedure was completed at that point.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), drawing, the instructions for use, manufacturing instructions, and quality control data.One flexor raabe guiding sheath was received in a used condition.The check-flo valve was popped off of the sheath tubing.The inner diameter of the hub measured within specification.The inner diameter and length of the flare in the sheath tubing also measured within specification.In response to this incident, cook reviewed the dhr.The dhr for the related device lot number records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no non-conforming product from this lot exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use ¿sheath removal 2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ based on available information, cook has concluded that unintended user error contributed to this incident, as the dilator was not reinserted when attempting to remove the device prior to the separation.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14406583
Report Number1820334-2022-00722
Device Sequence Number14108343
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)250223(10)14554406
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number14554406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale